|The Shot For HIV
Jul 22, 2011
I wrote the other day, but am again. I have a 20 year old daughter, that is HIV+, she has been having a hard time taking pills. Choked several times. We now have her on some liquid, but only one Kelatra, the after taste is bad, and makes her feels sick. I know she is adult, and I cant hardly hold her down to take meds. She is not sexualy active, she was born with it because I did not kow I had it. But now she is looking like she is just out from a concertraion camp, down to 88lbs and 5foot 2. Her hair is also falling out. The hardest delema is she is alergic to sulfa medications. She she has limints. She is also showing resistance to Ryatez. Please Please, Help. If you want I can give you her healt are providers name and number. Really Really worried and scared. Mom
| Response from Dr. Frascino
I'm sorry your daughter is having such a difficult time. The only self-injectable antiretroviral medication currently available is Fuzeon, an HIV entry inhibitor. However, I would not recommend this medication for your daughter, as it is difficult to tolerate and administer. There are a number of antiretroviral medications that are available in liquid formulations, including nevirapine, abacavir, emtricitabine, lamivudine, stavudine, zidovudine, amprenavir, fosamprenavir, ritonavir, and lopinavir/ritonavir. For those not available in liquid formulation, you could try some techniques to help your daughter swallow the tablets -- some medications can be crushed and mixed with food, others can be taken directly with food that is easily swallowed (yogurt, for example). You should discuss your concerns with your daughter's HIV specialist. If he can't come up with a solution, consider getting a second opinion. Pediatric HIV physician specialists deal with this problem on a regular basis, as kids often won't swallow tablets or pills. Adult HIV specialists should also be well versed in ways to deal with problems, such as difficulty swallowing. Adherence issues may also have a strong psychological component. Perhaps your daughter is depressed or anxious. Counseling may help.
For her weight loss a consultation with an HIV-knowledgable nutritionist should help in optimizing her diet.
Allergy to sulfa medications is quite common in HIVers. There are alternative medications that can be used.
Resistance to antiretrovirals can be the consequence of poor adherence to medication regimens. A resistance profile should help in selecting optimal antiretroviral regimens for her.
Good luck to you both. Give your daughter a hug from me, okay?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Shot To Replace Hiv Medications
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
- Ear Infection After Touching Blood Worried I Have HIV
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Jock Itch After Touching Precum Sign Of HIV AIDS
- Loose Stool After Touching Anus Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.